Levaquin User Reviews

Levaquin - User Reviews

Levaquin User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Levaquin sorted by most helpful. Patient Discussions FAQs


Comment from: cherik, 45-54 on Treatment for less than 1 month Published: May 01

My 80 year old father was put on levaquin and prednisone in hospital-took 6 days worth-both achilles tendons have ruptured AND bicep tendon has torn. He is basically crippled because he cannot have surgery to repair this horrible damage.

Comment from: 65-74 Female on Treatment for less than 1 month (Patient) Published: April 23

Extreme muscle pain and stiffness in neck and shoulders, especially underneath the lower shoulder muscles on both sides of the spine with, extreme muscle pain inlower spine and hips and knees.

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: April 01

I was put on this medication because I had a cough and the doctors did not know why it was lasting so long. I hesitated taking the medication the first night I brought it home because of the side effects it listed. I started taking the medication the next day. It did not help my symptoms after taking it for three days. On the night that I decided to stop taking the medication my neck became very tense. I thought it was just stress setting in to my weak joints but when I woke up the next day I had severe muscle pain (like whip lash) in my neck on the right side. I could not turn my head. I went back to the doctor to get re-evaluated about after one week and the pain had then spread to my left side. I have not been able to do much activity and I am becoming very frustrated that nothing is able to ease the pain. I am currently going through physical therapy and taking muscle relaxers to try to ease the tension along with IB profin but nothing is helping. DO NOT TAKE THIS MEDICATION.

Comment from: Barbie, 35-44 (Patient) Published: August 13

I was 41yrs old and took levaquin and within 1 day, I could not walk at all, my legs swelled beyond belief, bright red, capillaries burst into open ULCERS. I HAD 53 OPEN ULCERS ON MY LOWER LEGS!!!!!!! It took 11 months to close. One went down to the bone. I spent every day at the wound institute having sharp debridements. Finally, after 5 months of pure hell, the doctor (head of infectious disease) told me he could not help me...I was diagnosed with HYPERSENSITIVITY VASCULITIS. I was referred to a dermatologist of all things. She was my savior!!!!! My legs are so very badly scarred I have not wore shorts in public since 2005. Now, I am very shy, withdrawn and divorced. I was off work for 6 months and ended up losing my job too!!! Thanks Levaquin.

Related Reading: VASCULITIS

Comment from: 55-64 Female on Treatment for less than 1 month (Patient) Published: May 08

Prescribed for non active infection, but prophylactically post procedure.This is like trying put anail in a wall with a sledge hammer. Took 1 500mg tablet (and that was my last) , within 2 hours My body broke out in rashes, severe itching, severe tendon pain behind my knee. headaches, insomnia, depression, body tingling. I was well prior to being prescribed the DANGEROUS, VICIOUS medication. If Should only be used for severe Infections resistant to other drugs, more likely should be pulled from the market.

Related Reading: itching | depression

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: April 10

I was very ill with a fever of 105. I had an infection that became septic and infected my blood and I almost died.I was hospitalized for a few days and was treated with Levaquin. It is a very strong medication and without it I would not have gotten better. I had no side effects whatsoever from this drug and would use it again. Everyone is saying how awful it is and what it did to them and I'm sorry that stuff happened but it actually saved my life.

Related Reading: fever

Comment from: gailmfay@aol.com, 65-74 (Patient) Published: April 19

Within 8 days of taking this drug, I developed extreme pain in the knees, shoulders, and upper arms. I cannot kneel and pain in the arms and shoulders prevents sleep without prescription pain killer. At first, my doctor suggested ibuprofen. No help. After another week, she prescribed prednisone. It helped some, but pain returned as soon as I finished the prescription. PLEASE ask your physician WHY he/she would prescribe this given the possiblity of this terrible side effect.

Related Reading: ibuprofen

Comment from: Dasuzie, 25-34 on Treatment for less than 1 month (Patient) Published: March 09

I started using LEVAQUIN last week due to a sinus infection and urinary tract infection. after my first dose i experienced extreme stomach cramps and dizzyness and general discomfort. I after my second dose contacted my doctor to discuss the sideeffects whereas I was reccomended to take Acidophilus (Probiotics) in between doses to help my digestive system as these pills are extremely hard on the system. I immedately got better and do not feel dizzy. I am now on my 7'th dose out of 10 and just started feeling some aches in my joints but not full blown as others I have read about. Most importantly TALK to your doctor as these pills are indeed extremely rough on the system. there are methods of helping your system cope with the dosages. Nevertheless reading many reviews scared me with the extreme side effects and I checked into this drug a bit more - found it interesting that some countries do not even dosage this drug unless we are talking a severe resistant staff infection due to the difficulty and side effects this drug has. While I will finish my dosage of Levaquin this time - I will certainly never take this again unless absolutely necessary - there are many other antibiotics that are less harmfull to your system and work just as effectively. Whomever is taking Levaquin make sure to keep your doctor fully updated on the side effects it is having and if you get more sick than better utilize the FDA reporting website to get this drug off the market... I'm certainly not too happy with this one, and will avoid for future if possible. - Thanks to you all for reporting as it has certainly helped me determine what's best for ME, and not just take a doc's word for it 100 %.....we DO have a CHOICE !!!

Related Reading: urinary tract infection


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations